[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Off-Center Fold
January 1999

Tense Blisters After Bone Marrow Transplantation

Arch Dermatol. 1999;135(1):81-c-86. doi:10-1001/pubs.Arch Dermatol.-ISSN-0003-987x-135-1-dof0199

A 50-year-old man presented with a 2-week history of atypical erythema with pigmentation on his extremities. In June 1995, he was diagnosed as having acute myelogenous leukemia (FAB classification, M0) and received a bone marrow transplantation (BMT) from an HLA-matched unrelated donor. On day 11 after the BMT, erythema and diffuse papules developed on his hands and forearms, consistent with acute cutaneous graft-vs-host disease (GVHD, grade II). He also had diarrhea due to acute GVHD and was treated with prednisolone (0.5 mg/kg). On day 73 after the BMT, the symptoms disappeared; however, on day 208, atypical edematous erythema with central pigmentation appeared on the trunk and extremities, and on day 361, a few large tense blisters appeared within the erythematous areas (Figure 1). A biopsy specimen was obtained from a blister (Figure 2). Direct immunofluorescence findings are shown in Figure 3.

First Page Preview View Large
First page PDF preview
First page PDF preview
×